Ghent University Academic Bibliography

Advanced

A p-group with positive rank gradient

Jan-Christoph Schlage-Puchta UGent (2012) JOURNAL OF GROUP THEORY. 15(2). p.261-270
abstract
We construct, for d >= 2 and epsilon > 0, a d-generated p-group Gamma which, in an asymptotic sense, behaves almost like a d-generated free pro-p-group. We show that a subgroup of index p(n) needs (d - epsilon)p(n) generators, and that the subgroup growth of Gamma satisfies s(p)(n)(Gamma) > s(p)(n)(F-d(p))(1-epsilon), where F-d(p) is the d-generated free pro-p-group. To do this we introduce a new invariant for finitely-generated groups and study some of its basic properties.
Please use this url to cite or link to this publication:
author
organization
year
type
journalArticle (original)
publication status
published
subject
keyword
pro-p-groups, subgroup growth, asymptotic group theory, rank gradient
journal title
JOURNAL OF GROUP THEORY
J. Group Theory
volume
15
issue
2
pages
261 - 270
Web of Science type
Article
Web of Science id
000303745000005
JCR category
MATHEMATICS
JCR impact factor
0.492 (2012)
JCR rank
182/296 (2012)
JCR quartile
3 (2012)
ISSN
1433-5883
DOI
10.1515/JGT.2011.101
language
English
UGent publication?
yes
classification
A1
copyright statement
I have transferred the copyright for this publication to the publisher
id
1989443
handle
http://hdl.handle.net/1854/LU-1989443
date created
2012-01-17 12:24:56
date last changed
2016-12-19 15:45:05
@article{1989443,
  abstract     = {We construct, for d {\textrangle}= 2 and epsilon {\textrangle} 0, a d-generated p-group Gamma which, in an asymptotic sense, behaves almost like a d-generated free pro-p-group. We show that a subgroup of index p(n) needs (d - epsilon)p(n) generators, and that the subgroup growth of Gamma satisfies s(p)(n)(Gamma) {\textrangle} s(p)(n)(F-d(p))(1-epsilon), where F-d(p) is the d-generated free pro-p-group. To do this we introduce a new invariant for finitely-generated groups and study some of its basic properties.},
  author       = {Schlage-Puchta, Jan-Christoph},
  issn         = {1433-5883},
  journal      = {JOURNAL OF GROUP THEORY},
  keyword      = {pro-p-groups,subgroup growth,asymptotic group theory,rank gradient},
  language     = {eng},
  number       = {2},
  pages        = {261--270},
  title        = {A p-group with positive rank gradient},
  url          = {http://dx.doi.org/10.1515/JGT.2011.101},
  volume       = {15},
  year         = {2012},
}

Chicago
Schlage-Puchta, Jan-Christoph. 2012. “A P-group with Positive Rank Gradient.” Journal of Group Theory 15 (2): 261–270.
APA
Schlage-Puchta, J.-C. (2012). A p-group with positive rank gradient. JOURNAL OF GROUP THEORY, 15(2), 261–270.
Vancouver
1.
Schlage-Puchta J-C. A p-group with positive rank gradient. JOURNAL OF GROUP THEORY. 2012;15(2):261–70.
MLA
Schlage-Puchta, Jan-Christoph. “A P-group with Positive Rank Gradient.” JOURNAL OF GROUP THEORY 15.2 (2012): 261–270. Print.